Alert archive / Colorado / Frost Advisories in 2006
Frost Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 23, 2006, 10:02 AM MDT for 7 counties in Colorado. It took effect at Sep 24, 2006, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 10:02 AM MDT (16:02 UTC)
- In effect from
- Sep 24, 2006, 3:00 AM MDT
- Expired
- Sep 24, 2006, 8:41 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 231602 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1002 AM MDT SAT SEP 23 2006 ...FROST POSSIBLE SUNDAY MORNING... .FROST WILL BE POSSIBLE ALONG THE I-25 CORRIDOR SUNDAY MORNING. COZ083>088-240015- /O.NEW.KPUB.FR.Y.0001.060924T0900Z-060924T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 1002 AM MDT SAT SEP 23 2006 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. CLOUDS ARE EXPECTED TO BE OVER THE REGION THIS EVENING. HOWEVER THESE CLOUDS ARE EXPECTED TO DECREASE LATE TONIGHT. THIS WILL ALLOW TEMPERATURES TO REACH AT OR NEAR FREEZING FOR A SHORT PERIOD OF TIME TOWARDS SUNRISE. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$ HODANISH
5 follow-up statements
000 WWUS75 KPUB 232036 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 236 PM MDT SAT SEP 23 2006 ...FROST POSSIBLE SUNDAY MORNING... .FROST WILL BE POSSIBLE ALONG THE I-25 CORRIDOR SUNDAY MORNING. COZ083>088-240445- /O.CON.KPUB.FR.Y.0001.060924T0900Z-060924T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 236 PM MDT SAT SEP 23 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. CLOUDS ARE EXPECTED TO BE OVER THE REGION THIS EVENING. HOWEVER THESE CLOUDS ARE EXPECTED TO DECREASE LATER TONIGHT. THIS WILL ALLOW TEMPERATURES TO REACH AT OR NEAR FREEZING FOR A SHORT PERIOD OF TIME TOWARDS SUNRISE. THIS IN TURN WILL ALLOW AREAS OF FROST TO DEVELOP OVER THE REGION. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$ HODANISH
000 WWUS75 KPUB 240147 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 747 PM MDT SAT SEP 23 2006 ...FROST FOR SUNDAY MORNING... .FROST IS EXPECTED ALONG THE I-25 CORRIDOR SUNDAY MORNING. COZ083>088-241000- /O.CON.KPUB.FR.Y.0001.060924T0900Z-060924T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 747 PM MDT SAT SEP 23 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. THIS FROST ADVISORY IS FOR THE INTERSTATE 25 CORRIDOR FROM MONUMENT TO TRINIDAD. CLOUD COVER WILL CONTINUE TO DIMINISH OVERNIGHT ALLOWING TEMPERATURES TO DROP TO AT OR NEAR FREEZING FOR A SHORT PERIOD OF TIME TOWARDS SUNRISE. THIS WILL ALLOW AREAS OF FROST TO DEVELOP OVER THE REGION. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 240547 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1147 PM MDT SAT SEP 23 2006 ...FROST FOR SUNDAY MORNING... .FROST IS EXPECTED ALONG THE I-25 CORRIDOR SUNDAY MORNING. COZ083>088-241400- /O.CON.KPUB.FR.Y.0001.060924T0900Z-060924T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 1147 PM MDT SAT SEP 23 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY. THIS FROST ADVISORY IS FOR THE INTERSTATE 25 CORRIDOR FROM MONUMENT TO TRINIDAD. CLOUD COVER WILL CONTINUE TO DIMINISH OVERNIGHT...ALLOWING TEMPERATURES TO DROP TO AT OR NEAR FREEZING FOR A SHORT PERIOD OF TIME TOWARDS SUNRISE. THIS WILL ALLOW AREAS OF FROST TO DEVELOP OVER THE REGION. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 240923 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 323 AM MDT SUN SEP 24 2006 ...FROST THIS MORNING... .FROST IS EXPECTED ALONG THE I-25 CORRIDOR THIS MORNING. COZ083>088-241500- /O.CON.KPUB.FR.Y.0001.000000T0000Z-060924T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 323 AM MDT SUN SEP 24 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS FROST ADVISORY IS FOR THE INTERSTATE 25 CORRIDOR FROM MONUMENT TO TRINIDAD. CLOUD COVER WILL CONTINUE TO DIMINISH EARLY THIS MORNING...ALLOWING TEMPERATURES TO DROP TO AT OR NEAR FREEZING FOR A SHORT PERIOD OF TIME TOWARDS SUNRISE. THIS WILL ALLOW AREAS OF FROST TO DEVELOP OVER THE REGION. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 241441 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 841 AM MDT SUN SEP 24 2006 ...FROST ADVISORY HAS BEEN CANCELED... .THE THREAT OF FROST ALONG THE I-25 CORRIDOR HAS ENDED. COZ083>088-241545- /O.CAN.KPUB.FR.Y.0001.000000T0000Z-060924T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 841 AM MDT SUN SEP 24 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 23, 3:06 AM MDT, 6 hours 56 minutes earlier.
Area forecast discussion, Sep 23, 3:06 AM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 306 AM MDT SAT SEP 23 2006 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERNS ARE TEMPS AND PCPN CHANCES. UPR JET IS HELPING KEEP SOME SHOWERS GOING ALONG THE FAR SERN CORNER OF THE STATE THIS MORNING...WHILE A BAND OF SHOWERS EXTENDS FROM W TO E FROM THE PUEBLO AREA TO AROUND LAMAR. WITH FEW CLOUDS THIS MORNING OVR THE SAN LUIS VALLEY THERE COULD BE SOME PATCHY FOG EARLY THIS MORNING. THRU THE DAY PV LOBE WL LIE OVR THE FORECAST AREA WITH THE UPR JET STAYING ALONG THE SRN BORDER. WHILE THE UPR TROF SLOWLY MOVES SOUTH OVR THE AREA. SHOULD BE ENOUGH MSTR AND UPR FORCING TO CONTINUE WITH THE ISOLD TO HIGH SCT POPS TODAY WITH THE BEST PCPN CHANCES OVR THE MTS AND NEARBY AREAS. SHOULD SEE SOME LIGHT ACCUMULATIONS OF SNOW IN THE MTS. TEMPS ARE A BIT OF A CHALLENGE. AT 700MB TEMPS TODAY ARE FORECAST TO RANGE FROM -5C OVR FAR ERN AREAS TO ABOUT 1C OVR THE SW AREAS. MOS GUIDANCE TEMPS DO NOT AGREE THAT WELL...AND CURRENT MAX TEMP FORECAST HAS VALUES THAT ARE SOMEWHERE IN THE MIDDLE OF THE GUIDANCE NUMBERS WHICH SEEMS GOOD SO WL MAKE FEW CHANGES. BY LATE TONIGHT THE UPR FORCING MOSTLY MOVES SOUTH OF THE AREA AND MODEL CROSS-SECTIONS SHOW SOME DRYING SO WL JUST HAVE SOME AREAS OF ISOLD POPS BY LATE NIGHT. .LONG TERM... (SUNDAY THROUGH FRIDAY) SUNDAY...THE UPPER TROUGH WILL BE ON THE WAY OUT OF THE REGION SUNDAY MORNING...BUT BOTH GFS AND NAM MODELS NOW INDICATE THAT A SHORTWAVE WILL BE DROPPING DOWN ACROSS THE STATE DURING THE AFTERNOON. PREVIOUS SHIFT NOTICED THIS FEATURE AND INTRODUCED ISOLATED POPS FOR THE HIGHEST ELEVATIONS WHICH LOOKS REASONABLE. MADE SLIGHT ADJUSTMENTS TO MAX TEMP GRIDS AS PER LATEST NUMERICAL GUIDANCE...OTHERWISE GRIDS LOOK GOOD. MONDAY AND TUESDAY...THE BEGINNING OF THE WORK WEEK STILL LOOKS TO BE THE WARMEST DAYS OF THE EXTENDED FORECAST AS THE RIDGE BUILDS IN. 850 AND 700 MB TEMP CHARTS SHOW ABOUT 3-5 DEG C WARMING COMPARED TO SUNDAY...AND TEMPS ACROSS THE E PLAINS COULD REBOUND TO AROUND 80 DEG F. THERE IS STILL THE HINT OF SOME MOISTURE BEING DRAWN UP OVER AZ AND NM...AND ISOLATED POPS ALONG THE CONTDVD LATE MON NIGHT INTO TUE LOOK GOOD. WEDNESDAY AND THURSDAY...A LARGE LOW PRESSURE SYSTEM IS FORECAST TO DROP DOWN OUT OF CANADA ON WED AND AFFECT THE CENTRAL PART OF THE COUNTRY THROUGH THU. HOWEVER...MODELS ARE NOW FLUCTUATING ON PLACEMENT OF THIS SYSTEM...WHICH WILL GREATLY AFFECT STRENGTH OF COLD AIR AND AMOUNT OF AVAILABLE MOISTURE. LATEST GUIDANCE SHOWS WARMER TEMPS THAN ONGOING GRIDS...AS WELL AS A BIT DRIER SOLUTION. SINCE THIS IS DAY 5 AND 6...DID NOT WANT TO ALTER FORECAST CHANGES THAT WERE MADE JUST 12 HRS AGO SO AND LEFT THE GRIDS ALONE. FRIDAY...REGARDLESS OF PLACEMENT OF THE TROUGH...IT LOOKS AS IF BY FRIDAY ANOTHER RIDGE WILL TRY TO BUILD INTO THE REGION...PROVIDING DRY AND WARMER WEATHER FOR THE WEEKEND. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/27
Hazardous weather outlook, Sep 23, 6:51 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT SAT SEP 23 2006 COZ058>089-093>099-241300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SOME SNOW TODAY AND THIS EVENING OVER THE MOUNTAINS. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SNOWFALL IS EXPECTED ALONG THE CONTINENTAL DIVIDE LATE MONDAY NIGHT AND INTO TUESDAY...WITH VERY LIGHT ACCUMULATIONS. THE NEXT SHOT FOR ACCUMULATING SNOW WILL COME ON WEDNESDAY AND THURSDAY AS A LARGE SYSTEM DROPS DOWN OUT OF CANADA. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE MOUNTAINS TODAY AND THIS EVENING.
Nearby
Frost Advisories in Colorado, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.